HELP, HELP, HELP.....Lyrica Problems

Discussion in 'Fibromyalgia Main Forum' started by Lolalee, Jul 13, 2006.

  1. Lolalee

    Lolalee New Member

    I've taken Lyrica twice. The first time was with a meal at lunch and within 30 minutes I had to go to bed. It made me woozy, tired and feeling spacey. That night I had an episode of blindness in my left eye.

    Today I took Lyrica in the morning before I got out of bed. I slept until 10:30am and it's 12noon and I still feel spacey. My vision is blurry

    By the way, it did not help my pain at all. BTW, it was Lyrica 150mg.

    Feedback, anyone?

    Thanks,

    Lolalee
  2. BlueSky555

    BlueSky555 New Member

    Just wanted to let you know that my Rheumy put me on it not too long ago, 50mg, 3/day but I tried it twice and it seemed to give me headaches so I haven't taken anymore.

    I keep telling myself to try it again but I haven't.

    I wouldn't be too concerned about the sleeping and woozy feeling; my Rheumy said it would make you feel "drunk" at first but the vision might be a concern.

    I'm sure you'll get more advice/opinions.

    Good luck,
    BlueSky555
  3. Gretchen12

    Gretchen12 New Member

    I also had a bad reaction to Lyrica. I took 75mg. at bedtime and another 75mg. in the morning. Well, I was still in bed at noon. Couldn't walk I was so woozy and dizzy and tired. It was very scary for me. It took about 24 hours to leave my system. It did help with the pain, but I was in such a stupor that I couldn't function. What good is that?

    I talked with my doctor, and he said he would call me in a script for 25mg and to try that. I never picked up the prescription. Don't think this drug is for me.

    Gretchen
  4. hangten52

    hangten52 New Member

    Holy Cow Lolalee-what doctor in their right mind would prescribe 150mg Lyrica right off the bat (the way your post was written, I assume this is your FIRST time taking Lyrica). Most docs titre meds (it means you start off with the lowest dosage possible and over weeks or months up the dosage until the medication starts to work.

    I've been on Lyrica for about a year now for nerve pain in my legs and feet. My neurosurgeon tried me on it; however, he started of at 50mg and the only side effect I had was a mild headache for about a week. Last week, he upped the dosage to 75mg because, after almost a year, the Lyrica stopped working. 150mg of Lyrica is entirely too much for you to start with. If he starts you off at highest dosage, then what happens say 6 mths to a year from now, the 150mg stops working effectively as it used to, what dosage would you go to? You would be taken off it and put on something less effective.

    I would call your doc and tell him what happened and could he start you off with 50mg first to see if that relieves the nerve pain, ok?

    donnaC
  5. tonakay

    tonakay New Member

    Isn't that a high dose to jump right in on? I took Lyrica for four nights at bedtime to see if it would help with my leg pain and sleep issues. My doctor had me on 50 mgs. I couldn't take it, by day four my hands and feet were swollen and I threw the sample bottle away.

    Good luck,
    Tona
  6. romanshopper

    romanshopper New Member

    MY doc put me on 300mg per day RIGHT OFF the bat and I swear it nearly killed me. lol I was so floored I could not get up out of the bed even though I was awake, and I had tunnel vision. I still feel week. I only took it one day but then slept for 3.
  7. Kathleen12

    Kathleen12 New Member

    I agree with the others that 150mg is waaay too much to begin with.

    I also started off at 50mg daily for a few weeks then increased to 50 twice daily for a few more weeks. I am now taking 75mg in that am and 50 at night.

    I've had no major problems with that and my neuropathy has lessened considerably.

    I do know that some people can not tolerate even the smallest doses, but fortunatley I'm not one of them.
  8. Lolalee

    Lolalee New Member

    Oh my gosh, I see that this med can give some weird side effects.

    This is a new doctor for me. She won't prescribe narcotic pain med which is what I've been taking with my previous doc. I told her that my previous doc had given me a sample bottle of 75mg Lyrica and it did not help my pain. I'm sure she was thinking that I needed a stronger dose.

    I've never had such a strange reaction to any drug before. Even the narcotic meds never made me feel this way.

    It just kills me that I spent so much money on this med and now I'm stuck with it. What a waste. I don't think my body can handle this med. Like I said, I took it at 6am and I still feel woozy and my tongue feels heavy and numb. I've spent most of the day in bed.

    Thanks to all of you for the input.

    Lolalee